Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Prescribed with amitripyline for burning mouth syndrome. Will this cause weight gain?

I have been prescribed Amitripyline, 20mg per day for burning mouth syndrome. Will this cause me to gain weight?
Asked On : Wed, 3 Apr 2013
Answers:  2 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for posting your query.
Amitripyline dose not cause weight gain. you can continue your treatment according to doctor's advise. you should also exercise regularly and take healthy diet with vitamin supplements.
Hope it helps.
Take care!
Answered: Wed, 3 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

Amitriptyline can be associated with increased appetite with a subsequent increase in weight.

You can make a conscious effort not to gain weight with its use. If you notice that your appetite increases, opt for healthy foods.
Keep healthy snacks and other foods handy,avoid fast foods and other unhealthy options, limit your portions.

Keep active

I hope this helps
Answered: Wed, 3 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor